MAUDE Adverse Event Report: ST. JUDE MEDICAL SJM MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL SJM MECHANICAL HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 25M-101
Medical Device Problem Codes Obstruction of Flow (2423); Incomplete Coaptation (2507)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2009, a 25mm mitral valve was implanted.On (b)(6) 2019, the patient was having difficult in breathing.The leaflet on the valve was found to be "stuck," it was not moving freely and it was obstructing.The valve was replaced with another 25mm master mitral valve (sn: (b)(4)).
 
Additional Manufacturer Narrative
An event of a leaflet being stuck on mechanical valve and valve explant was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
SJM MECHANICAL HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key9107609
Report Number2648612-2019-00080
Device Sequence Number16765889
Product Code LWQ
UDI-Device Identifier05414734006323
UDI-Public05414734006323
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25M-101
Device Catalogue Number25M-101
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR